MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR); MITRAL VALVE REPAIR DEVICES
Model Number CDS0706-NT
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on (b)(6) 2025 that the patient presented with grade 4 functional mitral regurgitation (mr) for a mitraclip procedure.During the procedure, activated clotting time (act) was maintained at 385 seconds.After transeptal puncture a non-abbott wire was accessed across septum into left atrium.As steerable guide cathter (sgc) was being advanced, thrombus was observed on the wire in the right atrium.3000 units of heparin was administered.Sgc was removed with no adverse event.26f gore dry seal was placed and clot was successfully removed with negative suction.Sgc flushed and re-entered into body.Sgc did not cause thrombus formation, migration from its original location, or worsening of the thrombus.During the procedure, gripper orientation was performed and was successful.Mitraclip ntw advanced into left atrium(la) and during independent gripper check it was noted that the anterior gripper was unable to lower and raise.Troubleshooting was performed and was unsuccessful.The clip was replaced with another ntw clip to complete the procedure.After deployment of mitraclip ntw on lateral side, a residual jet and mitral pressure gradient of 5 mmhg was noted.An attempt was made to deploy mitraclip nt.The grippers were unable to lower and raise during independent gripper check to identify tactile gripper in the left atrium.Troubleshooting was performed and was unsuccessful.The clip was replaced with another nt clip to complete the procedure.The mr was decreased to grade 1 post procedure.There were no clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
All available information was investigated, and the reported gripper actuation issue was not confirmed via returned device analysis.A review of the lot history record revealed no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other complaints reported from this lot.The investigation was unable to determine a cause for the reported gripper actuation issue.There is no indication of a product issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported on 23 april 2025 that the patient presented with grade 4 functional mitral regurgitation (mr) for a mitraclip procedure.During the procedure, activated clotting time (act) was maintained at 385 seconds.After transeptal puncture a non-abbott wire was accessed across septum into left atrium.As steerable guide catheter (sgc) was being advanced, thrombus was observed on the wire in the right atrium.3000 units of heparin was administered.Sgc was removed with no adverse event.26f gore dry seal was placed and clot was successfully removed with negative suction.Sgc flushed and re-entered into body.Sgc did not cause thrombus formation, migration from its original location, or worsening of the thrombus.Gripper orientation was performed and was successful.Mitraclip (cds0706-ntw; 50121a1050) advanced into left atrium(la) and during independent gripper check it was noted that the anterior gripper was unable to lower and raise.Troubleshooting was performed and was unsuccessful.The clip was replaced with another ntw clip to complete the procedure.After deployment of mitraclip ntw on lateral side, a residual jet and mitral pressure gradient of 5 mmhg was noted.An attempt was made to deploy mitraclip nt (cds0706-nt; 41203a1086).The grippers were unable to lower and raise during independent gripper check to identify tactile gripper in the left atrium.Troubleshooting was performed and was unsuccessful.The clip was replaced with another nt clip to complete the procedure.The mr was decreased to grade 1 post procedure.There were no clinically significant delay or adverse patient effects.No additional information was provided.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM (MDR)
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL NORTHPOINT REG 3020950818
1820 bastian court
westfield IN 46074
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key22038024
Report Number2135147-2025-02589
Device Sequence Number15481919
Product Code NKM
UDI-Device Identifier05415067037367
UDI-Public(01)05415067037367(17)251203(10)41203A1086
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2025
Device Model NumberCDS0706-NT
Device Catalogue NumberCDS0706-NT
Device Lot Number41203A1086
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer06/23/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date06/26/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEERABLE GUIDE CATHETER
Patient SexUnknown